Generalized flare of pustular psoriasis induced by PEGylated interferon-α2b therapy for chronic hepatitis C

Meng Chi Wu, Yu-Yun Lee

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

New onset or exacerbation of psoriasis vulgaris has been reported in a small number of patients after interferon (IFN)-α therapy. Herein, we report a case of generalized flare of pustular psoriasis induced by PEGylated IFN-α2b (PEG-IFN-α2b) in a 59-year-old woman with a 15-year history of pustular psoriasis and chronic hepatitis C. Interferon-α therapy was discontinued and the rash resolved after treatment with cyclosporin and systemic methylprednisolone. The potential side effect of PEG-IFN-α2b in inducing or exacerbating psoriasis should be kept in mind when treating patients with a history of psoriasis or pustular psoriasis.

Original languageEnglish
JournalAustralasian Journal of Dermatology
Volume53
Issue number4
DOIs
Publication statusPublished - 2012 Nov 1

Fingerprint

Chronic Hepatitis C
Psoriasis
Interferons
Therapeutics
Methylprednisolone
Exanthema
Cyclosporine

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

@article{e7ed45603b574e2d9514a0c71de8f0c6,
title = "Generalized flare of pustular psoriasis induced by PEGylated interferon-α2b therapy for chronic hepatitis C",
abstract = "New onset or exacerbation of psoriasis vulgaris has been reported in a small number of patients after interferon (IFN)-α therapy. Herein, we report a case of generalized flare of pustular psoriasis induced by PEGylated IFN-α2b (PEG-IFN-α2b) in a 59-year-old woman with a 15-year history of pustular psoriasis and chronic hepatitis C. Interferon-α therapy was discontinued and the rash resolved after treatment with cyclosporin and systemic methylprednisolone. The potential side effect of PEG-IFN-α2b in inducing or exacerbating psoriasis should be kept in mind when treating patients with a history of psoriasis or pustular psoriasis.",
author = "Wu, {Meng Chi} and Yu-Yun Lee",
year = "2012",
month = "11",
day = "1",
doi = "10.1111/j.1440-0960.2011.00767.x",
language = "English",
volume = "53",
journal = "Australasian Journal of Dermatology",
issn = "0004-8380",
publisher = "Wiley-Blackwell",
number = "4",

}

TY - JOUR

T1 - Generalized flare of pustular psoriasis induced by PEGylated interferon-α2b therapy for chronic hepatitis C

AU - Wu, Meng Chi

AU - Lee, Yu-Yun

PY - 2012/11/1

Y1 - 2012/11/1

N2 - New onset or exacerbation of psoriasis vulgaris has been reported in a small number of patients after interferon (IFN)-α therapy. Herein, we report a case of generalized flare of pustular psoriasis induced by PEGylated IFN-α2b (PEG-IFN-α2b) in a 59-year-old woman with a 15-year history of pustular psoriasis and chronic hepatitis C. Interferon-α therapy was discontinued and the rash resolved after treatment with cyclosporin and systemic methylprednisolone. The potential side effect of PEG-IFN-α2b in inducing or exacerbating psoriasis should be kept in mind when treating patients with a history of psoriasis or pustular psoriasis.

AB - New onset or exacerbation of psoriasis vulgaris has been reported in a small number of patients after interferon (IFN)-α therapy. Herein, we report a case of generalized flare of pustular psoriasis induced by PEGylated IFN-α2b (PEG-IFN-α2b) in a 59-year-old woman with a 15-year history of pustular psoriasis and chronic hepatitis C. Interferon-α therapy was discontinued and the rash resolved after treatment with cyclosporin and systemic methylprednisolone. The potential side effect of PEG-IFN-α2b in inducing or exacerbating psoriasis should be kept in mind when treating patients with a history of psoriasis or pustular psoriasis.

UR - http://www.scopus.com/inward/record.url?scp=84869494815&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84869494815&partnerID=8YFLogxK

U2 - 10.1111/j.1440-0960.2011.00767.x

DO - 10.1111/j.1440-0960.2011.00767.x

M3 - Article

VL - 53

JO - Australasian Journal of Dermatology

JF - Australasian Journal of Dermatology

SN - 0004-8380

IS - 4

ER -